Indian Journal of Pharmacology Home 

LETTER TO THE EDITOR
[Download PDF]
Year : 2012  |  Volume : 44  |  Issue : 3  |  Page : 429-

Authors' reply

Raghu Prasada M Shivamurthy1, Ravindra Kallappa2, Shashikala G.H Reddy1, Druva Kumar B Rangappa2,  
1 Department of Pharmacology, J. J. M. Medical College, Davanagere, Karnataka, India
2 Department of Skin, J. J. M. Medical College, Davanagere, Karnataka, India

Correspondence Address:
Raghu Prasada M Shivamurthy
Department of Pharmacology, J. J. M. Medical College, Davanagere, Karnataka
India




How to cite this article:
Shivamurthy RM, Kallappa R, Reddy SG, Rangappa DB. Authors' reply.Indian J Pharmacol 2012;44:429-429


How to cite this URL:
Shivamurthy RM, Kallappa R, Reddy SG, Rangappa DB. Authors' reply. Indian J Pharmacol [serial online] 2012 [cited 2022 May 28 ];44:429-429
Available from: https://www.ijp-online.com/text.asp?2012/44/3/429/96363


Full Text

Sir,

Steven-Johnson syndrome is an unpredictable reaction which can occur with any drug and it does not mean that the drug is not safe. As per the history given by the parents, the child was being treated by an Ayurvedic doctor, which made us think that an Ayurvedic preparation was being used. Our article was an attempt to highlight the problems associated with the monitoring of adverse drug reactions. Although Ayurvedic drugs are known to cause adverse drug reactions,[1],[2],[3] nowhere we have claimed in our article that these drugs are unsafe. Also, we have not tried to tarnish the image of any system of medicine.

References

1WHO guidelines on safety monitoring of herbal medicine in pharmacovigilance systems, Part 1, Ch. 3; 2004. p. 12-82.
2Thatte UM, Rege NN, Phatak SD, Dahanukar SA. The flip side of Ayurveda. J Postgrad Med 1993;39:179-82,182a.
3Thatte U, Bhalerao S. Pharmacovigilance of Ayurveda medicines in India. Indian J Pharmacol 2008;40:S10-2.